MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1.5-3-3D-ES |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2026
Type of Reportable Event
Malfunction
Event or Problem Description
Additional information received.No specific causes or contributing factors for the broken coil were identified.The physician was not aware that the axium coil had broken.
Additional Manufacturer Narrative
B5: additional information added to event summary.D4: device model/lot/expiration date/unique identifier (udi) #/date of manufacture added medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3: product analysis: as found condition: the third implant coil was returned stuck inside the echelon catheter hub, within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: the implant was found damaged, stretched and broken with the polypropylene filament broken.The pushwire was not returned.Testing/analysis: the implant was removed from the catheter hub with tweezer.Conclusion: there was no complaint against the third coil.However, the returned coil was found stuck inside the catheter hub.The implant was found damaged, stretched and broken with the polypropylene filament broken.However, the root cause for the damage and separation could not be determined.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, use of damaged/incompatible coil, and use of an improper hubbing technique (over tightening of the rhv/sheath firmly seated into hub).Possible causes of coil stretch/damage resistance during delivery.Possible cause of coil separation include resistance during delivery, coil is not retracted in a one-to-one motion, or pushwire rotation.Since the pushwire was not returned, any contribution it made to the damages could not be assessed.Per our instructions for use (ifu): ¿handle the axium detachable coil with care to avoid damage before or during treatment.If the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break." medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that two axium coils encountered resistance in the middle section of the echelon microcatheter catheter and the devices were damaged.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery aneurysm with a max diameter of 2.2mm and a 1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.The access vessel was the femoral artery with a 10mm diameter.It was reported that the echelon10 microcatheter (model: 145-5091-150, lot no: 0231382011) was used and positioned.The first coil selected was apb-2-4-hx-es (lot no: 229294003).During delivery, large resistance was felt.Upon retrieval of the coil for inspection, it was found that the coil had stretched.The coil was replaced with apb-2-3-3d-es (lot no: 230744221).During delivery, large resistance was felt, and the push rod kinked in the middle section during advancement.When attempting to retrieve it for inspection, it was found that the microcatheter had also kinked, so the doctor had to remove both from the patient's body.It was noted there was no friction or difficulty during testing or delivery.Continuous flush was administered during the procedure.The physician did not reposition the coil during the procedure.A microcatheter and coil from another manufacturer were used instead, and the embolization went smoothly and sequential embolization was successfully completed.The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received reported the coils came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained per the ifu.There were no other issues, aside from resistance during delivery, that resulted in the damage that was observed.The cause of the event was not determined.